Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 3, 2008, 3:43 PM CDT for 9 counties in Texas. It took effect at Apr 4, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2008, 3:43 PM CDT (20:43 UTC)
- In effect from
- Apr 4, 2008, 12:00 PM CDT
- Expired
- Apr 4, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Frio County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 23 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 032043 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 PM CDT THU APR 3 2008 ...RED FLAG WARNING IN EFFECT ON FRIDAY FOR THE EDWARDS PLATEAU AND THE RIO GRANDE PLAINS... .A COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION ON FRIDAY. THIS SYSTEM WILL USHER IN A DRY AIRMASS ON GUSTY NORTHERLY WINDS. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE AFTERNOON WITH NORTHERLY WINDS OF 15 TO 20 MPH. TXZ183>185-202-203-217>219-228-041100- /O.NEW.KEWX.FW.W.0022.080404T1700Z-080405T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT- 343 PM CDT THU APR 3 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING. A COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION ON FRIDAY. THIS SYSTEM WILL USHER IN A DRY AIRMASS ON GUSTY NORTHERLY WINDS. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE AFTERNOON WITH NORTHERLY WINDS OF 15 TO 20 MPH. THUS A RED FLAG WARNING WILL BE IN EFFECT FOR DIMMIT...EDWARDS...FRIO...KINNEY...MAVERICK...REAL...UVALDE...ZAVALA AND VAL VERDE COUNTIES ON FRIDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 041000 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT FRI APR 4 2008 ...RED FLAG WARNING IN EFFECT ON FRIDAY FOR THE EDWARDS PLATEAU AND THE RIO GRANDE PLAINS... .A COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION TODAY. THIS SYSTEM WILL USHER IN A DRY AIRMASS ON GUSTY NORTHERLY WINDS. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE AFTERNOON WITH NORTHERLY WINDS OF 15 TO 20 MPH. TXZ183>185-202-203-217>219-228-042030- /O.CON.KEWX.FW.W.0022.080404T1700Z-080405T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT- 500 AM CDT FRI APR 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION TODAY. THIS SYSTEM WILL USHER IN A DRY AIRMASS ON GUSTY NORTHERLY WINDS. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE AFTERNOON WITH NORTHERLY WINDS OF 15 TO 20 MPH. THUS A RED FLAG WARNING WILL BE IN EFFECT FOR DIMMIT...EDWARDS...FRIO...KINNEY...MAVERICK... REAL...UVALDE...ZAVALA AND VAL VERDE COUNTIES TODAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 3:30 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 3, 3:30 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT THU APR 3 2008 .DISCUSSION... THIS AFTERNOON SOUTH CENTRAL TEXAS WAS IN THE WARM SECTOR WITH STRONG SOUTHERLY WINDS PUMPING MOISTURE NORTHWARD ACROSS THE REGION PRIMING THE CWFA FOR CONVECTION THIS EVENING AND OVERNIGHT. ATTM SHOWERS AND THUNDERSTORMS WERE FIRING ALONG THE DRY-LINE ACROSS NORTHWEST TEXAS TO THE TRANS PECOS. OTHER THUNDERSTORMS WERE DEVELOPING OVER THE BURRO MOUNTAINS OF NORTHEAST MEXICO. THIS EVENING THE SEVERE THREAT WILL BE OVER EDWARDS AND VAL VERDE COUNTIES. STORMS DEVELOPING OVER THE BURRO MOUNTAINS WILL MOVE EASTWARD AND MAY BECOME SEVERE. THE SEVERE THREAT LATER TONIGHT AND INTO EARLY FRIDAY MORNING WILL BE ACROSS THE HILL COUNTRY AND THE ADJACENT EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. A LINEAR CONVECTIVE COMPLEX IS EXPECTED TO FORM ALONG THE DRY-LINE/COLD FRONT AND THIS COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SWEEP SOUTHEAST ACROSS THE CWFA LATE TONIGHT INTO FRIDAY MORNING. CONVECTION WILL BE EXITING OUR EASTERN COUNTIES DURING THE EARLY AFTERNOON. THE COLD FRONT WILL BE MOVING ACROSS SOUTH CENTRAL TEXAS FRIDAY MORNING REACHING THE COAST BY THE AFTERNOON. STRONG NORTHERLY WINDS WILL USHER IN A DRY AIRMASS FOR THE WEEKEND. AFTERNOON TEMPS ON FRIDAY WILL RANGE FROM THE UPPER 60S ACROSS THE HILL COUNTRY TO MID 80S ACROSS OUR SOUTHWEST COUNTIES. THE DRY AIRMASS WILL RESULT IN A COOL FRIDAY NIGHT WITH LOWS IN THE 50S WITH 40S ACROSS THE HILL COUNTRY. THE WEEKEND WILL BE DRY WITH WARM AFTERNOONS AND COOL NIGHTS. DEWPOINTS WILL BEGIN TO INCREASE SUNDAY AFTERNOON AS THE SFC WINDS BECOME SOUTHEAST ADVECTING GULF MOISTURE NORTHWARD. THE UPCOMING WEEK LOOKS TO BE WARM AND HUMID WITH A PERSISTENT FLOW OFF THE GULF OF MEXICO. THE NEXT UPPER LEVEL STORM SYSTEM AND ATTENDANT FRONT IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. THIS WILL BE OUR NEXT BEST SHOT OF MEASURABLE RAINFALL. && .FIRE WEATHER... A COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION ON FRIDAY. THIS SYSTEM WILL USHER IN A DRY AIRMASS ON GUSTY NORTHERLY WINDS. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE AFTERNOON WITH NORTHERLY WINDS OF 15 TO 20 MPH. THUS A RED FLAG WARNING WILL BE IN EFFECT FOR DIMMIT...EDWARDS...FRIO...KINNEY...MAVERICK...REAL...UVALDE...ZAVALA AND VAL VERDE COUNTIES ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 72 50 79 54 / 40 50 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 65 72 45 77 48 / 40 40 - 0 0 DEL RIO INTL AIRPORT 62 82 50 82 56 / 20 - 0 0 0 SAN ANTONIO INTL AIRPORT 68 76 50 81 54 / 30 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 7 PM CDT FRIDAY FOR THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...FRIO...KINNEY...MAVERICK...REAL... UVALDE...VAL VERDE...ZAVALA. && 13/11
Hazardous weather outlook, Apr 3, 3:00 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT THU APR 3 2008 TXZ171>173-183>194-202>209-217>225-228-041100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 300 PM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS MAY MOVE EAST...OFF OF THE MOUNTAINS TO THE WEST AND ACROSS VAL VERDE COUNTY AND THE EDWARDS PLATEAU THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS NORTH CENTRAL AND WEST TEXAS TONIGHT AND MOVE SOUTHEAST INTO THE NORTHERN HILL COUNTRY AFTER MIDNIGHT. THERE IS A SLIGHT RISK FOR THESE STORMS TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE COASTAL PLAINS EAST OF INTERSTATE 35 ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS VAL VERDE COUNTY AND THE EDWARDS PLATEAU THIS EVENING...ACROSS THE NORTHERN HILL COUNTRY LATE TONIGHT...AND ACROSS THE COASTAL PLAINS FRIDAY MORNING.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.